On the diffusion of load from a stiffener into an infinite wedge-shaped plate

J.B. Alblas, W.J.J. Kuypers

Research output: Contribution to journalArticleAcademicpeer-review

9 Citations (Scopus)

Abstract

The stress-distribution in a wedge-shaped plate with a stiffener upon one of the edges is considered. The stiffener is loaded by an axial force. The problem leads to the solution of a biharmonic equation with one mixed boundary condition. The problem is reduced to the standard problem of the stress-distribution in a wedge. The reduction has been executed by the solution of a difference equation for the transform of the shear-stress along the stiffened edge. For this solution we give two representations: one by means of an infinite product and one by means of an integral. Full discussion is given on asymptotic behaviour and on the numerical aspects.
Original languageEnglish
Pages (from-to)429-439
Number of pages11
JournalApplied Scientific Research, Section A : Mechanics, Heat, Chemical Engineering, Mathematical Methods
Volume15
Issue number1
DOIs
Publication statusPublished - 1966

    Fingerprint

Cite this